MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that 3cg confirmed picc placement on 9/9.On 9/11, patient was having arrhythmias so cxr was ordered.On 9/11 radiologist states picc was long and had them pull picc back 9cms.Question is why did 3cg show it was good placement.At first this was just a simple education question, now the management is questioning weather 3cg is accurate and reliable.Additional info: patient having arrhythmia after picc placed which was confirmed by 3cg.Cxr completed and picc was malpositioned in the r atrium.It was determined additional 3cg education should be provided along with landmark measuring techniques.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that 3cg confirmed picc placement on (b)(6).On (b)(6), patient was having arrhythmias so cxr was ordered.On (b)(6) radiologist states picc was long and had them pull picc back 9cms.Question is why did 3cg show it was good placement.At first this was just a simple education question, now the management is questioning weather 3cg is accurate and reliable.Additional info: patient having arrhythmia after picc placed which was confirmed by 3cg.Cxr completed and picc was malpositioned in the r atrium.It was determined additional 3cg education should be provided along with landmark measuring techniques.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a malpositioned catheter is inconclusive due to the state of the returned sample.One photograph of an ecg printout was returned for evaluation.An initial visual observation of the photograph showed what appears to be a normal ecg as well as an ecg with an elevated p-wave.No negative p-waves were observed in the ecgs in the returned photograph.While the returned photograph shows an ecg with the expected waveform for good positioning of the catheter tip, it was not possible to confirm improper catheter tip placement from the returned photograph.It is possible that the stylet was not positioned properly within the catheter during placement, or that the catheter tubing repositioned after placement due to manipulation of the catheter or inadequate securement of the catheter.However, inspection of the returned photograph was insufficient to confirm a malpositioned catheter or determine the root cause of the reported event.Therefore, this complaint is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20418841
Report Number3006260740-2024-05845
Device Sequence Number8295673
Product Code LJS
UDI-Device Identifier00801741154942
UDI-Public(01)00801741154942(11)240626(17)250930(10)REJS0081
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberS1274108D3
Device Lot NumberREJS0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer11/15/2024
03/12/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/13/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexUnknown